Discussions that mention benicar

High & Low Blood Pressure board


[QUOTE=Vanessa74;3417741]Thank you both,

I am sure my B/P is probably pretty high - my Doc. said not to take it for a couple of weeks because I will just panic and FREAK OUT and it is probably just rebound from going off the Toprol. Because I am young and healthy - he tends to seem not too concerned about my high B/P????

I do seem to be 'hyper' sensitive to medication side effects - and this Toprol REALLY gets to me. I woke up @ 1:30am with my head hurting so bad that I could not even open my eyes - it kept me up for an hour -- the headache is the hardest part for me.

I guess I should get off it more slowly - just not sure how. I have 25MG tabs that I have been cutting in half -- what should I do instead?

I agree Flower - I think it is probably a 'combination' of the Toprol and the Acid/GERD stuff -- and maybe asthma too... I wish I knew... I'll just tackle one thing at a time. I have been keeping a journal of everything to see if I can find a pattern.

Thank you both for your help!


Hi Vanessa,

I was on DIOVAN about 2 years ago. I also had side-effects after taking it for awhile. I was later switched to BENICAR which is the same class of pill.
I believe BENICAR is probably the best medication of them all. BENICAR lowers blood pressure for a full 24 hours and has proven better than lots of other meds. The most important thing about BENICAR is it is currently being studied to prevent MIGRAINE HEADACHES....... My doctor told me that if you cannot tolerate an ACE drug, BENICAR is probably the better choice. So far I am still on an ACE. If this should change, I will definitely return to BENICAR.....

P.S. I thought of BENICAR when you mentioned headache but this is only a suggestion...
Thanks ACE - I will definitely ask my Dr. about the Benicar - I do not like the way the Diovan is making me feel.

Thanks!